Depression/anxiety : Hi, I am Priscilla... - Mental Health Sup...

Mental Health Support

27,626 members15,859 posts

Depression/anxiety

LegzRmine
LegzRmine

Hi, I am Priscilla, a new member..I have recently come off Venlafaxine and I’m three days into taking Lofepramine...I do not fare very well on SSRi medication so fingers crossed for this trycyclic..I was previously taking Imipramine which was brilliant but ceased to be effective after 25yrs.. anybody else taking Lofepramine? X

18 Replies

Welcome to this site we hope you enjoy this place

You will need to give this medication time to work, try and give time upwards of five weeks.

Most side affects will reduce somewhat over time

BOB

Thankyou for your reply borderriever..I know from past experience that it can take a few weeks to get the full benefit of antidepressants...I am hoping the Tricyclic Lofepramine will be more beneficial to me than SSRis meds....they just don’t work for me ..fingers crossed by Christmas I will be feeling better... x

Hi Priscilla! What did you think of Venlafaxine? I’ve just started it recently.

Also: welcome! :)

Hi..and Thankyou...I was on Venlafaxine 150mg and Mirtazapine 45mg for two years....but they didn’t help me very much at all..So I requested to go back on to a tricyclic antidepressant which has proved more successful to me in the past...I hope you find the Venlafaxine works for you...I had to reduce my Venlafaxine to 75mg last year as they thought it was contributing to my high blood pressure...good luck with your meds...keep us updated.. Priscilla x

Hello PastelPink20, I too have been on Venlafaxine for many, many years now and they have certainly helped me a great deal, my G.P gave them to me 1, because I had lost my dear mum which I am not and never will be over, never and 2, because of having chronic pain with my back of which I take another 20 odd tabs daily topped up with OraMorph (liquid morphine). Nothing takes this pain away but Venlafaxine does help me to get through, I do sometimes have odd tearful upsetting times but without these know I wouldn't be here now.

I hope that these will do you as much good as they have with me, and don't forget that everyone on here are all suffering from something in life that they can't control by themselves, people are always here for you and we would like to know how you get on with taking these.

Wishing you love, peace, health and happiness when possible xxxx

No, but I have recently started Nortriptyline so similar thing.

Lofepramine appears to be the preferred tricyclic for the NHS these days. Maybe because it's harder to kill yourself with it I think.

LegzRmine
LegzRmine in reply to _Alex_

Yes that’s correct...I wanted to go back on imipramine but I’m not allowed..as they’re highly toxic in overdose...

_Alex_
_Alex_ in reply to LegzRmine

I'm personally not a fan of that kind of thing from doctors. They should trust patients; I mean, assuming they haven't already poisoned themselves a few times. In that situation, doctors are put in an admittedly difficult position.

I think one of the metabolites is the same for imipramine and lofepramine: they both convert to desipramine. So maybe it's similar for you.

LegzRmine
LegzRmine in reply to _Alex_

I’m hoping so Alex...the psychiatrist says it’s the closest to Imipramine...feeling grotty at the mo as I’m also being weaned off Mirtazapine, due to slight risk of serotonin Syndrome with both drugs...

_Alex_
_Alex_ in reply to LegzRmine

I was only sleeping maybe 5 and a half hours a day coming off Mirtazapine.

I doubt they needed to pull you off Mirtazapine however. It's considered safe to combine *long term* with SSRIs and SNRIs; so something like Lofepramine which I think is more on the side of norepinephrine anyway, should be fine. But I know you can't argue with doctors if they think something is risky.

LegzRmine
LegzRmine in reply to _Alex_

The psychiatrist said there was a slight risk of serotonin syndrome with a tricyclic and Mirtazapine, but as the Mirtazapine hasn’t done much for me anyway, I suggested coming off it...I’m sick of tablets..I take loads for various things..

_Alex_
_Alex_ in reply to LegzRmine

Ah OK. I didn't get much benefit from Mirtazapine either. Although it was better for more interesting dreams than SSRIs in my case.

LegzRmine
LegzRmine in reply to _Alex_

My elderly Mother has suffered fro depression throughout her life, but cannot get on with tricyclics...she’s on Mirtazapine and says she’s never felt better...she says they’re the best AD she’s ever had...it just goes to show how our genetics are so different....

Hidden
Hidden

Hi Priscilla. SSRI's never worked for me either. Good luck with your new meds 😊

LegzRmine
LegzRmine in reply to Hidden

Hi KCindy, thanks...I’ve been on SSRis for over two years now and quite frankly they’ve done nothing for me....I insisted I be put back on a tricyclic...So here I am now on the third day of Lofepramine and weaning off Mirtazapine...I’m hoping to be running round like a headless chicken by Christmas...! Do you take any meds now? X

Hidden
Hidden

My psychiatrist gave up on antidepressants. Over time I have been on many. Wellbutrin worked for a while and suddenly just stopped. He said that happens with this one in particular. Now I take a small dose of alprazolam for anxiety. Everybody is different so never give up. I hope you are much much better by Christmas too.😁😁

LegzRmine
LegzRmine in reply to Hidden

I’ve been really struggling over the last ten years..they kept trying me on different SSRis but they just don’t work for me..I can’t say I’ve heard of either of the drugs that you’re taking...x

I too was put on lofepramine after SSRIs had stopped working- at first it was very effective at a low dose 70mg. I felt after 6 months my depression was creeping back so the dose was increased to the maximum 210mg. I was still feeling low. I was signed off work and actually weaned myself off them. For 4 months I actually felt ok speaking to a counsellor and using meditation apps but recently depressive symptoms retuned with a vengeance. I tried to battle through but resorted to meds again. My Gp was at al loss. I’ve tried most things and in the end we decided to try lofepramine again after the break. One week in feeling no better 😔

You may also like...